Penile granuloma caused by liquid silicone injection



Ishandono Dachlan Ishandono Dachlan(1*)

(1) 
(*) Corresponding Author

Abstract


Various alloplastic injectable implants have been developed for soft tissue augmentation without
surgery. Silicone is a polymer from a family of chemically related organo-silicone compounds that may
exist in any state from a fluid to a solid. Injectable liquid silicone has been used for various cosmetic
treatments, mainly for soft tissue augmentation, for example lip, cheek, breast, buttock, and penile. Liquid
silicone has been implicated in variety of adverse inflammatory reactions, sometimes resulting in tissue
destruction.
We describe an adverse granulomatous reaction after the injection of liquid silicone for penile augmentation.
Penile granuloma can occur as an adverse effect of penile enlargement with the injection of high viscosity
solution, like silicone (siliconoma), paraffin (paraffinoma), vaseline or mineral oil. Penile granuloma is a
rare case which needs an accurate management.
We found 30-years old man that occurs 5 weeks after non medical injection of liquid silicone. Surgical
management was done with an excision of the granuloma and round incision on the upper penile, except
the urethral part. There were no complications following the treatment. Histopathology examination showed
the appearance of silicone-like foreign body granuloma and fibrosis of the preputium. It is concluded that Injection liquid silicone for penile augmentation could cause adverse granulomatous. Surgical management can be done with an excision of the granuloma.
Keywords: liquid silicone, penile granuloma, surgical excision.






Article Metrics

Abstract views : 471 | views : 3127




Copyright (c)



      

Creative Commons License
Journal of the Medical Sciences (Berkala Ilmu Kedokteran) by  Universitas Gadjah Mada is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Based on a work at http://jurnal.ugm.ac.id/bik/.